Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online
Ask a Dentist   »  

Having swollen lips and hives. Took adderol and effexor. What allergy am I having?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions
swollen lips, hives. I am 45 years old, 5'2 and 110 lbs. I take adderol and effexor for add. Dont have any idea what I am having a reaction to. Benadryl helped but ended up having to get a shot of cortisone as well as11 days of prednisone starting today.
Posted Thu, 16 Aug 2012 in TMJ
Answered by Dr. Sumit Bhatti 5 hours later

Thank you for your query.

1. You should change to an anti-histamine such as Cetrizine 10 mg once a day (Benadryl Once a Day) in place of plain Benadryl. AN anti-leukotriene such as montelukast may be added.

2. A drug reaction has to be ruled out. Adderall and Effexor may interact and hence get their continued used reviewed by your physician.

3. A short dose of steroids will not harm you in any way. Steroids are normally produced by the adrenal glands in the body and are essential for life.

4. Swollen lips would indicate a reaction to a new food / cosmetic or through chapped lips due to dryness or cold.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor